Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 29, 2005, 5:13 PM CDT for Mitchell County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 29, 2005, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:53 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:53 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CDT WED JUN 29 2005 .SHORT TERM...CHANGING WEATHER OVER THE CWFA THIS AFTERNOON AS A SURFACE FRONT/TROUGH WORKS EAST. AS OF 2 PM...THE TROUGH WAS RUNNING ALONG HIGHWAY 281 BUT TAILED BACK SOUTHWEST IN NORTH CENTRAL KANSAS. DEEPER MOISTURE WAS CONFINED TO FAR NORTHEAST AREAS OF CWFA...WITH MUCH DRIER AIR FILTERING INTO THE WEST CWFA. WEST WINDS BEHIND TROUGH...AND SOUTHWEST WINDS AHEAD OF IT. VAST MAJORITY OF THE MOISTURE AND INSTABILITY IS GETTING PUSHED EAST OF THE CWFA THIS AFTERNOON. MOISTURE CONVERGENCE IS WEAKISH BUT CENTERED OVER SOUTHEAST AREAS. SWODAY1 HAS THIS PRETTY WELL OUTLINED...THE IDEA THAT FAR EAST AND SOUTH ZONES STAND ANY REAL SHOT AT SEEING A SIGNIFICANT STORM OR TWO. HAVE CONFINED STORM CHANCES THERE TONIGHT...WITH MAINLY EVENING CHANCE IN EASTERN AREAS...AND SOME CHANCE ALL NIGHT LONG SOUTH. SURFACE TROUGH WILL STALL/SLOW AND DEVELOPING LOW LEVEL JET COULD ACT AS A FOCUS SOUTHERN ZONES OVERNIGHT. MOISTURE WILL EVENTUALLY INCREASE IN THOSE AREAS LATER THIS EVENING. MORE FAVORABLE RIGHT REAR QUAD OF H250 JET WILL AID IN LIFT AS WELL. KEPT SCATTERED RISK DOWN SOUTH. LATE AFTERNOON CONVECTION WITH COLD FRONT IN WESTERN NEBRASKA UNLIKELY TO RESULT IN ANY OTHER THAN A FEW CLOUDS LATE THIS EVENING WESTERN AREAS. FEW OTHER EDITS TO THE FORECAST DUE TO EXTREME INCONSISTENCY AND PROBLEMS WITH GFE ON A NATIONAL SCALE. IN SOME CASES IT TOOK 10 TO 15 MINUTES JUST TO EDIT ONE PERIOD. TEMPERATURES LOOK MORE TEMPERATE THE NEXT COUPLE OF DAYS. .LONG TERM...12Z SATURDAY THROUGH WEDNESDAY...MAIN CONCERN IS THUNDERSTORM CHANCES THROUGH THE WEEKEND. SURFACE FRONT DEVELOPS ALONG THE EAST SLOPES OF THE ROCKIES ON SATURDAY...THEN MOVES ACROSS THE FORECAST AREA SUNDAY. THE FRONT MOVES BACK NORTH AS A WARM FRONT MONDAY AFTERNOON AND EVENING. SEVERAL SHORT WAVES MOVE ACROSS THE AREA DURING THE PERIOD. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MOSTLY DURING THE NIGHT TIME HOURS SATURDAY THROUGH MONDAY. HAVE KEPT LOW POPS FOR SATURDAY NIGHT AND SUNDAY NIGHT...AND ADDED POPS FOR MONDAY NIGHT. SATURDAY NIGHT THE FRONT REMAINS TO THE WEST...BUT THERE IS A FAIRLY STRONG UPPER WAVE THAT MOVES ACROSS THE AREA. THEN SUNDAY NIGHT AND MONDAY NIGHT AS THE FRONT MOVES TO THE SOUTH THEN BACK NORTH THERE IS A POTENTIAL FOR SOME THUNDERSTORMS. HAVE KEPT POPS LOW. DO NOT EXPECT THAT IT WILL BE A WASH OUT...BUT EXPECT SOME ACTIVITY...MOSTLY IN THE EVENING AND OVERNIGHT. TUESDAY AND WEDNESDAY WILL REMAIN DRY FOR NOW. A FEW WEAK UPPER WAVES MOVE ACROSS THE AREA...BUT THERE IS LITTLE IN THE WAY OF BOUNDARIES AROUND SO ANTICIPATE THAT IT COULD REMAIN DRY. TEMPERATURES...WARM TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY... THEN THE COLD FRONT MOVES THROUGH AND COOLS OFF A LITTLE FOR MONDAY. AFTER THE WARM FRONT LIFTS NORTH...WARMER AIR RETURNS FOR TUESDAY AND WEDNESDAY WITH RIDGING TAKING PLACE IN THE WESTERN CONUS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && MORITZ/BERG
Hazardous weather outlook, Jun 29, 11:59 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1159 AM CDT WED JUN 29 2005 KSZ005-NEZ039>041-046>048-060>063-072>075-082>084-301200- ADAMS NE-BUFFALO NE-DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE- GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE- MERRICK NE-NANCE NE-PHELPS NE-PHILLIPS KS-SHERMAN NE-VALLEY NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON AND PHILLIPSBURG 1159 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER THE OUTLOOK AREA. DRIER AIR MOVING INTO THE REGION WILL LIMIT THE SEVERITY AND COVERAGE OF ANY THUNDERSTORMS WHICH DEVELOP. GUSTY WINDS TO 50 MPH WILL BE POSSIBLE FROM STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE NIGHTLY CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY. LATER OUTLOOKS WILL BETTER REFINE THE SEVERE WEATHER POTENTIAL DURING THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KSZ006-007-017>019-NEZ049-064-076-077-085>087-301200- CLAY NE-FILLMORE NE-JEWELL KS-MITCHELL KS-NUCKOLLS NE-OSBORNE KS- POLK NE-ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...YORK 1159 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE BOUNDARY MOVING INTO THE AREA THIS AFTERNOON WILL SPARK A FEW THUNDERSTORMS...AS IT ENCOUNTERS MORE MOISTURE AND A MORE UNSTABLE AIRMASS. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE SOUTHEAST OF A FULLERTON NEBRASKA...TO HASTINGS...TO STOCKTON KANSAS LINE. THE MAIN HAZARDS WILL BE QUARTER SIZE HAIL...AND WIND GUSTS GREATER THAN 60 MPH. THE MAJORITY OF THE THUNDERSTORMS WILL OCCUR BETWEEN 3 PM AND 9 PM...ALTHOUGH A FEW STORMS MAY LINGER OVER NORTH CENTRAL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE ARE NIGHTLY CHANCES OF THUNDERSTORMS FROM FRIDAY THROUGH SUNDAY. LATER OUTLOOKS WILL BETTER REFINE THE SEVERE WEATHER POTENTIAL DURING THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.